Thunderstorm Wind, Fairfield
- When
- August 8, 2:48 PM EST to 2:58 PM EST
- Where
- Fairfield County, 0.69 mi N of Bremen
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 39.710, -82.430
A tree fell onto a road.
Strong to severe thunderstorms developed ahead of an advancing cold front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Strong to severe thunderstorms developed ahead of an advancing cold front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 8, 1:09 PM EST, 1 hour 39 minutes earlier.
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 209 PM EDT Thu Aug 8 2019 .SYNOPSIS... A cold front will cross south through the region late today and settle near the Ohio River by Friday morning. High pressure will then move into the region allowing for dry conditions into the weekend. The high will move east on Monday, with a low pressure system expected to track east through the region on Tuesday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A few showers and storms are moving along the northern portions of the forecast area. Most locations will stay dry through the early afternoon hours. Later in the afternoon and into the evening hours expect to see convective development in a west to eastward orientation. Although PW values are not that high given this orientation there will be the potential for some areas to see multiple storms move over the same area. In addition, expect DCAPE values to be over 1000 today and therefore damaging winds will be a threat. There will also be the potential for isolated large hail, however given poor mid level lapse rates do not think hail will be as large of a threat as wind. There are already some wind gusts around the region and expect wind gusts to increase this afternoon with wind gusts around 20 to 30 mph. High temperatures today will be in the middle to upper 80s. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... Storms will be on the decrease through the remainder of the overnight period, but then get another infusion of energy with the coming day. Showers and thunderstorms will remain possible over Kentucky through early afternoon. Some models are significantly further north with the threat of lingering showers on Friday - as far north as the I-70 corridor but this appears to be overdone and forecast limits anything on Friday to south of a Cincinnati/Portsmouth line. High temperatures within a few degrees of 80 do not support deeper convection and showers may be the primary result, but forecast has not removed thunder attm given not insignificant forcing present over southern CWA. Skies will clear overnight and temperatures will drop into the 50s north of the Ohio River and low 60s over Kentucky as drier air establishes itself with high pressure building. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... High pressure will settle over the CWA on Saturday and keep a nicely dry airmass over the region through Sunday night. Models differ on how the beginning of next week plays out. GFS has a weak front dissipating w-e over the region Monday with low chance pops, while European and Canadian models suggest the front hangs north of the region. Regardless, there is a low pressure center at the surface that will track east near the CWA with zonal flow aloft. This is being forecast in different areas with slightly different timing for Mon night/Tuesday, with a muddled precipitation pattern suggesting that some rain may occur Wednesday in the cold pool behind the eastward moving low. Highs will generally be in the lower 80s, but will start out in the mid to upper 80s on the weekend given ample sunshine and dry air. Trends for this pattern would suggest it could be even warmer given the dryness in place. Overnight lows in the lower 60s will prevail through the forecast period. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... Winds will gust around 20 to 30 knots this afternoon. Thunderstorms will be in the vicinity of KCMH and KLCK at the start of the TAF period. Additional thunderstorms will develop late in the afternoon and into the evening hours. Thunderstorm activity will decrease through part of the night, however late in the overnight hours additional showers and some thunderstorms will move into the area as an upper level disturbances moves into the region and with the frontal boundary in the vicinity. Precipitation will push south of the TAF sites on Friday with cu present during the day. OUTLOOK...No significant weather expected. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Franks NEAR TERM...Novak SHORT TERM...Franks LONG TERM...Franks AVIATION...Novak
Hazardous Weather Outlook National Weather Service Wilmington OH 447 AM EDT Thu Aug 8 2019 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-090900- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 447 AM EDT Thu Aug 8 2019 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. A cold front will push into the region later today. Showers and thunderstorms that develop along the front will have the potential to produce damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
Special Weather Statement
National Weather Service Wilmington OH
1215 PM EDT Thu Aug 8 2019
OHZ056-081645-
Licking OH-
1215 PM EDT Thu Aug 8 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LICKING COUNTY
UNTIL 1245 PM EDT...
At 1215 PM EDT, radar indicated a strong thunderstorm near
Centerburg, moving southeast at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
One half inch diameter hail...
Locations impacted include...
Newark, Utica, Hartford, St. Louisville, Fredonia, US Route 62 at
State Route 661 and Purity.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4006 8243 4024 8270 4028 8266 4027 8248
4025 8248 4024 8230 4022 8224
TIME...MOT...LOC 1615Z 302DEG 31KT 4026 8261Special Weather Statement
National Weather Service Wilmington OH
335 PM EDT Thu Aug 8 2019
OHZ065-081945-
Fairfield OH-
335 PM EDT Thu Aug 8 2019
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL FAIRFIELD COUNTY
UNTIL 345 PM EDT...
At 335 PM EDT, radar indicated a strong thunderstorm near
Pleasantville, moving southeast at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...
Locations impacted include...
Bremen, Rushville and West Rushville.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3965 8238 3981 8250 3984 8247 3983 8240
3975 8240 3974 8237
TIME...MOT...LOC 1935Z 310DEG 23KT 3980 8244The Cincinnati radar (KILN), 124 km away, was scanning. The volume nearest the first event began at 19:46 UTC.
25 thunderstorm wind, 2 hail, 1 lightning. Local standard time, as filed.
A tree fell onto a road.
A tree thirty feet tall was snapped off at its base.
Several medium sized trees were snapped to the ground.
Numerous trees and power lines were knocked down in Pataskala.
Branches approximately four inches at the base were broken off of the top of a silver maple, and were strewn across a ten foot wide driveway.
Numerous trees and power lines were knocked down in Hebron.
A large tree was downed near the intersection of 9th Avenue and North Street.
Numerous trees and power lines were knocked down in the Buckeye Lake area.
Trees were knocked down.
Part of a tree was knocked down, along with several limbs from other trees.
A few trees were knocked down in the Minster area.
Trees were knocked down.
A healthy tree of unknown size was knocked down onto a vehicle along South Miami Avenue.
Some lights and signs were damaged on a few buildings along U.S. 127 North.
A tree was knocked down onto a portion of Ohio Route 55 near the Champaign/Clarke County line.
A tree was knocked down along a portion of State Route 560 near the Champaign/Clark County line.
Trees and power lines were knocked down along a portion of Moorefield Road.
Trees and power lines were knocked down along a portion of Mechanicsburg Road.
Trees and power lines were knocked down in the German Township area.
Numerous trees, tree limbs and power lines were knocked down in the Choctaw Lake area.
A tree fell onto a vehicle along Northridge Road near Nicholas Road. One serious injury was reported.
A small limb was knocked down in Circleville.
Several limbs were knocked down on the north side of Celina. Also, some field tile was removed from an unknown type of structure.
Trees and power lines were reported knocked down. A barn was also destroyed and damage was reported to grain silos.
A tree was reported knocked down at the intersection of Ohio Route 571 and Worley Road.
Lightning possibly struck a power pole, causing a grass fire.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2019Every state in 2019This day in weather historyWarnings in Ohio, August 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 835029, 835098, 835030, 835031, 835085, 835032, 835033, 835034, 835035, 835036, 835037, 835039, 835040, 835042, 835043, 835044, 835049, 835052, 835053, 835054, 835055, 835061, 835065, 835068, 835071, 835074, 835077, 835078.